Numerische Mathematik

, Volume 49, Issue 6, pp 685–691 | Cite as

Generalization of the Bauer-Fike theorem

  • King-wah Eric Chu


The Bauer-Fike Theorem for diagonalizable matrices is generalized to cases where (i) non-diagonalizable matrices or (ii) only part of the spectrum, is considered.

Subject Classifications

AMS(MOS) 15A15, 15A18, 65F35, 93B55 CR: G.1.3 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Bauer, F.L., Fike, E.T.: Norms and Exclusion Theorems. Numer. Math.2, 137–144 (1960)Google Scholar
  2. 2.
    Bauer, F.L., Householder, A.S.: Absolute Norms and Characteristic Roots. Numer. Math.3, 241–246 (1961)Google Scholar
  3. 3.
    Chu, K.E., Nichols, N.K.: Robust Pole Assignment by Output Feedback. Proc. 4th Intern. Conf. on Control Theory, Cambridge, U.K., September 1984Google Scholar
  4. 4.
    Chu, K.E.: Exclusion Theorems and The Perturbation Analysis of The Generalized Eigenvalue Problem. Dept. of Maths., Univ. of Reading, U.K., Num. Anal. Rpt. NA/11/85, 1985Google Scholar
  5. 5.
    Golub, G.H., Van Loan, C.: Matrix Computations. The Johns Hopkins University Press, Baltimore 1983Google Scholar
  6. 6.
    Golub, G.H., Wilkinson, J.H.: Ill-Conditioned Eigensystems and The Computation of The Jordan Canonical Form. SIAM Rev.18, 578–619 (1976)Google Scholar
  7. 7.
    Householder, A.S.: The Theory of Matrices in Numerical Analysis. New York: Dover Publications 1974Google Scholar
  8. 8.
    Kautsky, J., Nichols, N.K.: Robust Eigenstructure Assignment in State Feedback Control. Dept. of Maths., Univ. of Reading, Num. Anal. Rpt. NA 2/83, 1983Google Scholar
  9. 9.
    Klein, G.: On the Relationship between Controllability Indexes, Eigenvector Assignment and Deadbeat Control. IEEE Trans. Autom. Control. AC29, 77–79 (1984)Google Scholar
  10. 10.
    Stewart, G.W.: Error and Perturbation Bounds for Subspaces Associated with Certain Eigenvalue Problems. SIAM Rev.15, 727–764 (1973)Google Scholar
  11. 11.
    Van Dooren, P.: Deadbeat Control: A Special Inverse Eignevalue Problem. BIT24, 681–699 (1984)Google Scholar
  12. 12.
    Wilkinson, J.H.: The Algebraic Eigenvalue Problem. London: Oxford University Press 1965Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • King-wah Eric Chu
    • 1
  1. 1.Department of MathematicsUniversity of ReadingReadingUK

Personalised recommendations